MAUDE Adverse Event Report: COOK INC SINGLE LUMEN PRESSURE MONITORING SET; DQY CATHETER, PERCUTANEOUS

COOK INC SINGLE LUMEN PRESSURE MONITORING SET; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Codes Entrapment of Device (1212); Material Separation (1562)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Foreign Body In Patient (2687)
Date of Event 03/02/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the catheter of a single lumen pressure monitoring set separated.The physician inserted a left femoral arterial line with the device successfully and waves were seen on the monitor.When another physician began suture securement, blood started coming from the site.The physicians quickly determined the arterial line had separated and the plastic catheter remained in the femoral artery.The physician applied pressure, and the vascular surgeon was called.No other adverse effects were reported for this incident.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Occupation: icu manager.Pma/510(k) #: preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Per additional information received, the catheter broke off at the connection and was in the patient's artery.A vascular surgeon was consulted and was able to retrieve the catheter.The procedure was performed and completed at bedside.The intensivist had to stand at the bedside for approximately two hours to make sure the catheter did not migrate.No prolonged hospitalization due to this occurrence.The nurse noted the catheter appeared undamaged in the packaging and at time of insertion.Also, the patient was no longer in the icu was noted as a pre-existing condition.No other adverse effects were reported for this incident.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation on 06mar2023, it was reported by northbay vacavalley hospital that on 02mar2023 the catheter from a single lumen pressure monitoring set (rpn: c-pms-501j; lot#: 14896391) separated.The catheter was successfully placed in the left femoral artery by the physician and waveform was observed on the monitor.When the physician attempted to suture the catheter for securement, blood was observed coming from the site.At this time, separation was discovered.The catheter separated near the hub and a portion of the device remained in the patient.The intensivist remained at the bedside to ensure the catheter did not migrate.A vascular surgeon was consulted and successfully retrieved the catheter from the artery at the patient¿s bedside.No other adverse effects were reported due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures, as well as a visual inspection of the returned complaint device, were conducted during the investigation.The shaft, excluding the hub, of one used catheter was returned to cook for evaluation.Upon visual inspection, the distal tip was noted to be separated from the shaft of the catheter.The separation occurred 15 cm away from where the hub would have been located on the catheter.The inner diameter and outer diameter were determined to be within specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot 14896391 and the related subassembly lots revealed no related non-conformances.A database search revealed no other complaints reported on this lot number.Cook also reviewed product labeling.The ifu, c_t_ulmbhce_rev9, packaged with the device contains the following in relation to the reported failure mode: instructions for use: 7.) measure catheter to be used against patient to determine approximate length of catheter needed from puncture site to central venous tip position.9.) after catheter is in position, remove wire guide.(fig.2) venous blood should be easily aspirated.Winged hub can now be sutured into place.If catheter is not introduced to its full length, additional suture should be carefully placed around catheter and affixed to the skin at entry site if movable suture wing is not included.This will help prevent backward or forward movement.Lumens should now be flushed with 5 ¿ 10 cc normal saline to use or establishment of heparin lock.How supplied: upon removal from package, inspect the product to ensure no damage has occurred.The information provided upon review of the dmr, ifu, dhr, and returned device suggests that the device was not manufactured out of specification, and that there are no non-conforming device in house or in the field.Based on the information provided, inspection of the returned device, and the results of the investigation, the cause for this event was concluded to be user error.The device is meant for use in veins; however, the device was placed in an artery.The higher pressure of an artery could lead to added stress on the device.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
SINGLE LUMEN PRESSURE MONITORING SET
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16516846
Report Number1820334-2023-00240
Device Sequence Number17674460
Product Code DQY
UDI-Device Identifier00827002019508
UDI-Public(01)00827002019508(17)250812(10)14896391
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/12/2025
Device Model NumberN/A
Device Catalogue NumberC-PMS-501J
Device Lot Number14896391
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/06/2023
Supplement Date Received by Manufacturer03/13/2023
03/24/2023
06/07/2023
Initial Report FDA Received Date03/09/2023
Supplement Report FDA Received Date03/14/2023
03/27/2023
06/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown